Florida, 2004

Hail in Florida, May 18, 2004

May 18, 2004 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 18, 9:15 AM CST, 4 hours earlier.

Area forecast discussion, May 18, 9:15 AM CST, 4 hours before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1015 AM CDT TUE MAY 18 2004

.SHORT TERM...SATELLITE WATER VAPOR IMAGERY SHOWS A WEAK MID/UPPER
CIRCULATION OVER LOUISIANA THIS MORNING...INDICATING A VERY SLOW
EASTWARD MOTION IN THE LOOPS.  SOME OF THE 06Z GUIDANCE SHOWED A
SOUTHWARD FORECAST TREND WITH THIS FEATURE...ALTHOUGH RIGHT NOW THAT
IS NOT INDICATED IN THE OBSERVATIONAL DATA.  DEEP MOISTURE AXIS ON
THE EAST SIDE OF THE LOW WITH PW VALUES RUNNING NEAR 1.7 INCHES AND
PROJECTED AFTERNOON CAPES AROUND 3100 J/KG.  SOUNDINGS ARE NOT
SHOWING MUCH WIND ALOFT...SO WEAK SHEAR ENVIRONMENT WILL SUPPORT
SLOWER STORM MOTIONS.  WITH HIGH RAINFALL EFFICIENCIES... THIS COULD
RESULT IN SOME 3 TO 5 INCH LOCALIZED TOTALS OVER SOME AREAS WHERE
SLOW MOVING STORMS TRAIN.  HEAVIEST RAINS YESTERDAY (LOCALLY 3 TO 4
INCHES) FELL OVER WESTERN STONE AND NORTHERN PERRY COUNTIES.  THESE
AREAS WILL HAVE TO BE MONITORED CLOSELY THIS AFTERNOON FOR POTENTIAL
FLOODING PROBLEMS.  WILL CONTINUE THE FLASH FLOOD WATCH WHERE IT WAS
POSTED BY MIDSHIFT.

/05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...FLASH FLOOD WATCH UNTIL 6 PM MSZ067-0075>076-078>079.

&&
Hazardous weather outlook, May 18, 4:46 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
546 AM CDT TUE MAY 18 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181645-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
546 AM CDT TUE MAY 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
AGAIN THIS AFTERNOON.  ALTHOUGH NO SEVERE THUNDERSTORM DEVELOPMENT IS
EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH HAS
RESULTED IN AN ENHANCED RISK OF FLASH FLOODING MAINLY OVER SOUTHEAST
MISSISSIPPI DUE TO SATURATED GROUND CONDITIONS.  THE SHOWER AND
THUNDERSTORM ACTIVITY WILL BECOME ISOLATED DURING THE EVENING HOURS.
LIGHT ONSHORE WINDS WILL STRENGTHEN DURING THE AFTERNOON
HOURS...RESULTING IN A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

LIGHT ONSHORE WINDS WILL AGAIN STRENGTHEN DURING WEDNESDAY AFTERNOON
WHICH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED
DUE TO POTENTIAL FLASH FLOODING CONCERNS MAINLY OVER SOUTHEAST
MISSISSIPPI.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Santa Rosa

When
May 18, 1:15 PM CST to 1:17 PM CST
Where
Santa Rosa County, Berrydale
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.900, -87.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395940.